On an elliptic system related to desertification studies

Thumbnail Image
Full text at PDC
Publication Date
Kyriazopoulos, Paris
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Google Scholar
Research Projects
Organizational Units
Journal Issue
In this communication, we consider the stationary problem of a non-linear parabolic system which arises in the context of dry-land vegetation. In the first part, we examine the existence and multiplicity of biomass stationary solutions, in terms of the precipitation rate parameter p, for a localized simplification of the system, with non-homogeneous rate of biomass loss. In fact, we show that under appropriate conditions on fixed parameters of the problem, multiple positive solutions exist for a range of the parameter p. In the second part, we consider the case of an idealized “oasis”, ω ⊂⊂ Ω, where we study the transition of the surface-water height in a neighborhood of the set ω
Amann, H.: Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces. SIAM Rev. 18(4), 620–709 (1976) Ambrosetti, A., Malchiodi, A.: Nonlinear Analysis and Semilinear Elliptic Problems. Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge (2007) Arcoya, D., Díaz, J.I., Tello, L.: S-shaped bifurcation branch in a quasilinear multivalued model arising in climatology. J. Differ. Equ. 149, 215–225 (1998) Dancer, E.N.: Global solution branches for positive mappings. Arch. Ration. Mech. Anal. 52, 181–192 (1973) Díaz, J.I.: Nonlinear Partial Differential Equations and Free Boundaries. Pitman, London (1985) Díaz, J.I., Hernández, J., Tello, L.: On the multiplicity of equilibrium solutions to a nonlinear diffusion equation on a manifold arising in climatology. Math. Anal. Appl. 216(AY975691), 593–613 (1997) Gilad, E., von Hardenberg, J., Provenzale, A., Shachak, M., Meron, E.: A mathematical model of plants as ecosystem engineers. J. Theor. Biol. 244, 680–691 (2007) Goto, Y., Hilhorst, D., Meron, E., Temam, R.: Existence theorem for a model of dryland vegetation. Discrete Continu. Dyn. Syst. Ser. B 16(1), 197–224 (2011) Goto, Y.: Global attractors for a vegetation model. Asymptot. Anal. 74, 75–94 (2011) Meron, E.: Modeling dryland landscapes. Math. Model. Nat. Phenom. 6(1), 163–187 (2011) Sherratt, J.A., Lord, G.J.: Nonlinear dynamics and pattern bifurcations in a model for vegetation stripes in semi-arid environments. Theor. Popul. Biol. 71, 1–11 (2007) Zeidler, E.: Nonlinear Functional Analysis and Its Applications, vol. II/B. Springer, Berlin (1990)